Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are Xpecia gel and Arcolane shampoo the right medication for severe hair fall?

Answered by
Dr.
Dr. R.G. Joshi

Dermatologist

Practicing since :2003

Answered : 695 Questions

default
Posted on Sat, 10 Sep 2016 in Hair Loss
Question: Hello,

I am a 22-year old male. I have recently started noticing hair fall and hair thinning. I consulted a doctor and he has asked me to tonsure my head and start the following treatment:

1) xpecia gel 5%- morning and night- spray around tonsured head- 12 sprays each time.
2) arcolane shampoo-daily scalp bath
3) bio HG forte capsules- morning and night-for 3 months

He said that I will be able able to see very good results in about 4 months and also that I will be completely cured. But I have some questions:

1) Is this treatment really effective?
2) are there any side effects?
3) he also told that I will have to continue treatment
life-long. Is it true? Will all the symptoms come back if it stop this treatment at any point in the future?
4) Other than this, what are the other alternative treatments?
doctor
Answered by Dr. R.G. Joshi 4 hours later
Brief Answer:
male pattern baldness,go with prescribed treatment.

Detailed Answer:
Hello,

Thanks for writing to health care magic.I can understand your concern.

Hair loss in your case is due to male pattern baldness.It occurs due to sensitivity of hair follicles to male hormones.

1.Gold standard treatment for male pattern baldness is minoxidil. Xpecia 5% gel contains minoxidil and it has good results.However,it will take time for hair growth to occur and you need to apply it for 4 to 6 months,for visible results.Bio hg forte capsule and aroclane will have additional effects for better results.

2.All medications prescribed to you are probably free from side effects.You may need not to worry much about it.

3.Minoxidil only acts to improve blood supply of hair roots and its effect will reverse once you stop this. It will be better if you continue it for life long.

4.There are many treatments for hair loss such as meso therpay,hair transplant etc.I hope your doctor will guide about this as you continue treatment.

At last I will advise you to keep faith in your doctor and be in regular follow up .

I hope this will help you.Take care.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. R.G. Joshi 4 days later
Hello,
Thank you so much for your valuable feedback. I have heard that minoxidil might affect the sexual libido. Is it true? and also, since minoxidil acts by suppressing the male hormones, will it have any bad effects on my masculinity, sexual life and future?

Thank You.
doctor
Answered by Dr. R.G. Joshi 3 days later
Brief Answer:
Doesn't affect your sexual life

Detailed Answer:
hi
Thanks for writing again

As you are applying it topically, it wont causes any systemic effects like suppression of testosterone hormone.
Thus it will not affect your sexual life too.
Common side affects of Minoxidil are local which includes
Burning or irritation of the eye; itching; redness or irritation at the treated area; unwanted hair growth elsewhere on the body.
So need not worry
You can continue with that
Take care
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures

Recent questions on  Hair fall

doctor1 MD

My hair fall is increasing day by day with no reason. My diet intake is also good. photos attached.

doctor1 MD

I am facing hair loss from the centre of my scalp , along with receding hairline

doctor1 MD

I am having a serious hair fall , also my hair are thin and prone to breakage, Please suggest some multi vitamins or shampoo ,oil ,hair serums...